Alert archive / Florida / Wind Chill Advisories in 2014
Wind Chill Advisory 2, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this wind chill advisory at Jan 6, 2014, 5:00 AM EST for 15 counties in Florida. It took effect at Jan 6, 2014, 11:00 PM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 6, 2014, 5:00 AM EST (10:00 UTC)
- In effect from
- Jan 6, 2014, 11:00 PM EST
- Expired
- Jan 7, 2014, 11:00 AM EST
- In force
- 12 hr
- Issued by
- NWS Tampa Bay, FL
Counties Charlotte County, FL, Citrus County, FL, DeSoto County, FL, Hardee County, FL, Hernando County, FL, Highlands County, FL, Hillsborough County, FL, Lee County, FL, Levy County, FL, Manatee County, FL, Pasco County, FL, Pinellas County, FL, Polk County, FL, Sarasota County, FL, Sumter County, FL
The radar
The Tampa radar (KTBW), 27 km from the middle of the area, began a volume at 10:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 10.0 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 48 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 945 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
311 WWUS42 KTBW 061000 WSWTBW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 500 AM EST MON JAN 6 2014 ...A WIND CHILL ADVISORY IS IN EFFECT FOR ALL AREAS STARTING TONIGHT AND CONTINUING INTO TUESDAY MORNING... .A COLD FRONT SWEEPING THROUGH TODAY WILL BE FOLLOWED BY HIGH PRESSURE BUILDING IN WITH COLD NORTHERLY WINDS OVERNIGHT. FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-062200- /O.NEW.KTBW.WC.Y.0002.140107T0400Z-140107T1400Z/ SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY- COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO- COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA- COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS- INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE- INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE- INCLUDING THE CITIES OF...BUSHNELL...THE VILLAGES...CLEARWATER... ST. PETERSBURG...LAKELAND...WINTER HAVEN...WAUCHULA...SEBRING... AVON PARK...ARCADIA...CEDAR KEY...YANKEETOWN...CRYSTAL RIVER... HOMOSASSA...HERNANDO BEACH...BAYPORT...PORT RICHEY...HUDSON... TAMPA...APOLLO BEACH...WESTCHASE...BRADENTON... ANNA MARIA ISLAND...VENICE...SARASOTA...ENGLEWOOD... PORT CHARLOTTE...PUNTA GORDA...CAPE CORAL...CAPTIVA...SANIBEL... CHIEFLAND...BRONSON...WILLISTON...INVERNESS...BROOKSVILLE... SPRING HILL...DADE CITY...ZEPHYRHILLS...BRANDON...PLANT CITY... SUN CITY CENTER...PARRISH...LAKEWOOD RANCH...MYAKKA CITY... NORTH PORT...BABCOCK RANCH...FORT MYERS...LEHIGH ACRES 500 AM EST MON JAN 6 2014 ...WIND CHILL ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 9 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM EST TUESDAY. * WIND CHILL VALUES...AS LOW AS 11 TO 25 DEGREES FOR THE NORTHERN COUNTIES OF LEVY...CITRUS...HERNANADAO...SUMTER COUNTIES. ELSEWHERE WIND CHILL VALUES OF 21 TO 35 DEGREES ARE EXPECTED.THE COLDEST READINGS WILL OCCUR ACROSS INLAND AREAS TUESDAY MORNING CLOSE TO SUNRISE. * OTHER IMPACTS...SENSITIVE PLANTS AND PETS SHOULD BE BROUGHT INSIDE OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN WIND CHILL INDEX VALUES WILL DROP TO 35 OR LOWER...EXCEPT 25 OR LOWER ACROSS THE NATURE COAST AND SUMTER COUNTY. && $$
4 follow-up statements
441 WWUS42 KTBW 062016 WSWTBW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 316 PM EST MON JAN 6 2014 ...A WIND CHILL ADVISORY IS IN EFFECT FOR ALL AREAS STARTING TONIGHT AND CONTINUING INTO TUESDAY MORNING... .A COLD FRONT HAS PASSED THROUGH THE AREA WITH A MUCH COLDER AIR MASS FILLING IN BEHIND THE FRONT UNDER NORTHERLY WINDS. FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-071400- /O.CON.KTBW.WC.Y.0002.140107T0400Z-140107T1400Z/ SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY- COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO- COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA- COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS- INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE- INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE- INCLUDING THE CITIES OF...BUSHNELL...THE VILLAGES...CLEARWATER... ST. PETERSBURG...LAKELAND...WINTER HAVEN...WAUCHULA...SEBRING... AVON PARK...ARCADIA...CEDAR KEY...YANKEETOWN...CRYSTAL RIVER... HOMOSASSA...HERNANDO BEACH...BAYPORT...PORT RICHEY...HUDSON... TAMPA...APOLLO BEACH...WESTCHASE...BRADENTON... ANNA MARIA ISLAND...VENICE...SARASOTA...ENGLEWOOD... PORT CHARLOTTE...PUNTA GORDA...CAPE CORAL...CAPTIVA...SANIBEL... CHIEFLAND...BRONSON...WILLISTON...INVERNESS...BROOKSVILLE... SPRING HILL...DADE CITY...ZEPHYRHILLS...BRANDON...PLANT CITY... SUN CITY CENTER...PARRISH...LAKEWOOD RANCH...MYAKKA CITY... NORTH PORT...BABCOCK RANCH...FORT MYERS...LEHIGH ACRES 316 PM EST MON JAN 6 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM EST TUESDAY... * WIND CHILL VALUES...AS LOW AS 11 TO 25 DEGREES FOR THE NORTHERN COUNTIES OF LEVY...CITRUS...HERNANADAO...SUMTER COUNTIES. ELSEWHERE WIND CHILL VALUES OF 21 TO 35 DEGREES ARE EXPECTED.THE COLDEST READINGS WILL OCCUR ACROSS INLAND AREAS TUESDAY MORNING CLOSE TO SUNRISE. * OTHER IMPACTS...SENSITIVE PLANTS AND PETS SHOULD BE BROUGHT INSIDE OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN WIND CHILL INDEX VALUES WILL DROP TO 35 OR LOWER...EXCEPT 25 OR LOWER ACROSS THE NATURE COAST AND SUMTER COUNTY. && $$
897 WWUS42 KTBW 062039 CCA WSWTBW URGENT - WINTER WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 339 PM EST MON JAN 6 2014 ...A WIND CHILL ADVISORY IS IN EFFECT FOR ALL AREAS STARTING TONIGHT AND CONTINUING INTO TUESDAY MORNING... .A COLD FRONT HAS PASSED THROUGH THE AREA WITH A MUCH COLDER AIR MASS FILLING IN BEHIND THE FRONT UNDER NORTHERLY WINDS. FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-071400- /O.COR.KTBW.WC.Y.0002.140107T0400Z-140107T1400Z/ SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY- COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO- COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA- COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS- INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE- INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE- INCLUDING THE CITIES OF...BUSHNELL...THE VILLAGES...CLEARWATER... ST. PETERSBURG...LAKELAND...WINTER HAVEN...WAUCHULA...SEBRING... AVON PARK...ARCADIA...CEDAR KEY...YANKEETOWN...CRYSTAL RIVER... HOMOSASSA...HERNANDO BEACH...BAYPORT...PORT RICHEY...HUDSON... TAMPA...APOLLO BEACH...WESTCHASE...BRADENTON... ANNA MARIA ISLAND...VENICE...SARASOTA...ENGLEWOOD... PORT CHARLOTTE...PUNTA GORDA...CAPE CORAL...CAPTIVA...SANIBEL... CHIEFLAND...BRONSON...WILLISTON...INVERNESS...BROOKSVILLE... SPRING HILL...DADE CITY...ZEPHYRHILLS...BRANDON...PLANT CITY... SUN CITY CENTER...PARRISH...LAKEWOOD RANCH...MYAKKA CITY... NORTH PORT...BABCOCK RANCH...FORT MYERS...LEHIGH ACRES 339 PM EST MON JAN 6 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM EST TUESDAY... * WIND CHILL VALUES...AS LOW AS 11 TO 25 DEGREES FOR THE NORTHERN COUNTIES OF LEVY...CITRUS...HERNANDO...AND SUMTER COUNTIES. ELSEWHERE WIND CHILL VALUES OF 21 TO 35 DEGREES ARE EXPECTED.THE COLDEST READINGS WILL OCCUR ACROSS INLAND AREAS TUESDAY MORNING CLOSE TO SUNRISE. * OTHER IMPACTS...SENSITIVE PLANTS AND PETS SHOULD BE BROUGHT INSIDE OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN WIND CHILL INDEX VALUES WILL DROP TO 35 OR LOWER...EXCEPT 25 OR LOWER ACROSS THE NATURE COAST AND SUMTER COUNTY. && $$
652 WWUS42 KTBW 070309 WSWTBW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 1009 PM EST MON JAN 6 2014 ...A WIND CHILL ADVISORY IS IN EFFECT FOR ALL THROUGH TUESDAY MORNING... .A COLD FRONT HAS PASSED THROUGH THE AREA WITH A MUCH COLDER AIR MASS FILLING IN BEHIND THE FRONT UNDER NORTHERLY WINDS. FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-071000- /O.CON.KTBW.WC.Y.0002.140107T0400Z-140107T1400Z/ SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY- COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO- COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA- COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS- INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE- INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE- INCLUDING THE CITIES OF...BUSHNELL...THE VILLAGES...CLEARWATER... ST. PETERSBURG...LAKELAND...WINTER HAVEN...WAUCHULA...SEBRING... AVON PARK...ARCADIA...CEDAR KEY...YANKEETOWN...CRYSTAL RIVER... HOMOSASSA...HERNANDO BEACH...BAYPORT...PORT RICHEY...HUDSON... TAMPA...APOLLO BEACH...WESTCHASE...BRADENTON... ANNA MARIA ISLAND...VENICE...SARASOTA...ENGLEWOOD... PORT CHARLOTTE...PUNTA GORDA...CAPE CORAL...CAPTIVA...SANIBEL... CHIEFLAND...BRONSON...WILLISTON...INVERNESS...BROOKSVILLE... SPRING HILL...DADE CITY...ZEPHYRHILLS...BRANDON...PLANT CITY... SUN CITY CENTER...PARRISH...LAKEWOOD RANCH...MYAKKA CITY... NORTH PORT...BABCOCK RANCH...FORT MYERS...LEHIGH ACRES 1009 PM EST MON JAN 6 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST TUESDAY... * WIND CHILL VALUES...AS LOW AS 10 TO 25 DEGREES FOR LEVY... CITRUS...HERNANDO...AND SUMTER COUNTIES. ELSEWHERE WIND CHILL VALUES OF 21 TO 35 DEGREES ARE EXPECTED. THE COLDEST READINGS WILL OCCUR TUESDAY MORNING AROUND SUNRISE. * OTHER IMPACTS...SENSITIVE PLANTS AND PETS SHOULD BE BROUGHT INSIDE OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN WIND CHILL INDEX VALUES WILL DROP TO 35 OR LOWER...EXCEPT 25 OR LOWER ACROSS THE NATURE COAST AND SUMTER COUNTY. && $$
316 WWUS42 KTBW 070953 WSWTBW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 453 AM EST TUE JAN 7 2014 ...A WIND CHILL ADVISORY CONTINUES THROUGH LATE THIS MORNING... .HIGH PRESSURE IS MOVING ALONG THE GULF COAST WITH COLD AIR SPILLING ACROSS THE AREA ON NORTHERLY WINDS. FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-071600- /O.EXT.KTBW.WC.Y.0002.000000T0000Z-140107T1600Z/ SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY- COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO- COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA- COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS- INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE- INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE- INCLUDING THE CITIES OF...BUSHNELL...THE VILLAGES...CLEARWATER... ST. PETERSBURG...LAKELAND...WINTER HAVEN...WAUCHULA...SEBRING... AVON PARK...ARCADIA...CEDAR KEY...YANKEETOWN...CRYSTAL RIVER... HOMOSASSA...HERNANDO BEACH...BAYPORT...PORT RICHEY...HUDSON... TAMPA...APOLLO BEACH...WESTCHASE...BRADENTON... ANNA MARIA ISLAND...VENICE...SARASOTA...ENGLEWOOD... PORT CHARLOTTE...PUNTA GORDA...CAPE CORAL...CAPTIVA...SANIBEL... CHIEFLAND...BRONSON...WILLISTON...INVERNESS...BROOKSVILLE... SPRING HILL...DADE CITY...ZEPHYRHILLS...BRANDON...PLANT CITY... SUN CITY CENTER...PARRISH...LAKEWOOD RANCH...MYAKKA CITY... NORTH PORT...BABCOCK RANCH...FORT MYERS...LEHIGH ACRES 453 AM EST TUE JAN 7 2014 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 11 AM EST THIS MORNING... * WIND CHILL VALUES...AS LOW AS 10 TO 25 DEGREES FOR LEVY... CITRUS...HERNANDO...AND SUMTER COUNTIES. ELSEWHERE WIND CHILL VALUES OF 21 TO 35 DEGREES ARE EXPECTED. THE COLDEST READINGS WILL OCCUR AROUND SUNRISE. * OTHER IMPACTS...SENSITIVE PLANTS AND PETS SHOULD BE BROUGHT INSIDE OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN WIND CHILL INDEX VALUES WILL DROP TO 35 OR LOWER...EXCEPT 25 OR LOWER ACROSS THE NATURE COAST AND SUMTER COUNTY. && $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this wind chill advisory went out at Jan 6, 4:00 AM EST, 1 hour earlier.
Area forecast discussion, Jan 6, 4:00 AM EST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
400 AM EST MON JAN 6 2014
...COLDEST AIR OF THE SEASON ARRIVES TONIGHT...
.SYNOPSIS...
ALOFT - A RIDGE EXTENDED ALONG THE PACIFIC COAST FROM SOUTHERN CA TO
THE YUKON. TROUGHING DOMINATED THE REST OF THE CONUS...THANKS TO A
POLAR VORTEX THAT CONTINUED DISPLACED TO THE SOUTH...ACROSS ONTARIO
AND THE UPPER MID-WEST.
SURFACE - STRONG ARCTIC HIGH PRESSURE SPRAWLED FROM THE CANADIAN
PRAIRIES TO THE SOUTHERN U.S. PLAINS. LOW PRESSURE OVER THE
NIAGARA FRONTIER/IN WESTERN NY/ TRAILED A COLD FRONT THAT CROSSED
THE GULF OF MEXICO AND REACHED INTO NORTHERN MEXICO. HIGH PRESSURE
OVER THE OPEN ATLANTIC RIDGED TO THE BAHAMAS.
&&
.SHORT TERM (TODAY - WEDNESDAY)...
THE POLAR VORTEX ROTATES ACROSS THE GREAT LAKES AND UP TO NORTHERN
QUEBEC BY WED. THE WESTERN RIDGE MOVES TO THE GREAT BASIN THEN
FLATTENS OUT TUE...ALLOWING WEAK TROUGHING TO CONTINUE OVER MUCH OF
THE CONUS. THE SURFACE LOW EXITS INTO ONTARIO THEN QUEBEC TODAY WITH
THE COLD FRONT PUSHING EASTWARD. THE FRONT REACHES THE NORTHERN
NATURE COAST AROUND SUNRISE AND DEPARTS SOUTHWEST FL BY THE EVENING.
THE ARCTIC HIGH RE-CENTERS OVER THE SOUTHERN PLAINS AND LOWER
MISSISSIPPI VALLEY TONIGHT THEN SLOWLY WORKS EAST-NORTHEAST TO THE
MID-ATLANTIC COAST BY WED.
THE PATCHY LATE NIGHT FOG WILL BE GONE SHORTLY AFTER SUNRISE...WITH
SLIGHT CHANCE TO LOW END CHANCE (30 PERCENT) SHOWERS FORMING AS THE
FRONT APPROACHES. LIMITED MOISTURE AND ENERGY WILL PRECLUDE ANY
THUNDER. GFS/NAM/ECMWF TIMING IS FAIRLY CONSISTENT WITH SHOWERS
ENDING BY EARLY EVENING. THE MAIN PROBLEM WILL BE A COLD BREEZY TO
WINDY LOW LEVEL FLOW AS THE HIGH SETTLES IN TO THE WEST. EXPECT THE
HIGHS TODAY...NEAR 60 TO LOWER 70S...TO OCCUR IN THE MORNING THEN
COOL DURING THE AFTERNOON. THE WINDS ALONG WITH BUILDING SEAS WILL
CREATE A THREAT OF HIGH SURF AND RIP CURRENTS AT AREA BEACHES
THROUGH TODAY. THIS THREAT MAY CONTINUE INTO TUE BUT FOR NOW WILL
KEEP THE BEACH HAZARD STATEMENT JUST FOR TODAY. WINDS WILL BE GUSTY
ON LAKES ESPECIALLY NEAR THE COAST BUT ARE EXPECTED TO STAY BELOW
LAKE WIND ADVISORY CRITERIA. TEMPERATURES WILL PLUNGE TONIGHT AND
WINDS SPEEDS STAY UP...SUPPORTING A WIND CHILL ADVISORY ACROSS THE
ENTIRE AREA. LOWS WILL REACH 27 DEGREES OR LOWER ACROSS THE NORTH
AND WILL UPGRADE THE WATCH TO A HARD FREEZE WARNING. LOWS OF 32
DEGREES OR LESS WILL SPREAD SOUTHWARD...THE FREEZE WATCH WILL
BECOME A WARNING AND HAS BEEN EXPANDED TO NOW INCLUDE DESOTO AND
HIGHLANDS.
BY TUE THE HIGH WILL BE MOVING ALONG THE GULF COAST WITH WINDS
BECOMING MORE NORTH-NORTHEASTERLY AND DIMINISHING SOME...ALLOWING
TEMPERATURES TO MODERATE SOME. HOWEVER IT WILL STILL BE A CHILLY DAY
BY FLORIDA STANDARDS...40S AND 50S. FREEZING TEMPERATURES ARE EXPECTED
AGAIN TUE NIGHT-WED MORNING. HAVE ISSUED A FREEZE WATCH FOR THE SAME
COUNTIES THAT CURRENTLY HAVE A FREEZE/HARD FREEZE WARNING ALTHOUGH
SUSPECT THIS WILL BE ADJUSTED BY LATER SHIFTS. AS THE HIGH REACHES
THE EASTERN SEAS BOARD WED THE FLOW SHIFTS TO EASTERLY...PROVIDING A
WARMER AND MORE MOIST CONDITIONS.
.LONG TERM (WEDNESDAY NIGHT-SUNDAY)...
SURFACE HIGH PRESSURE TO THE NORTHEAST WILL BE RIDGING DOWN OVER THE
STATE WITH SW FLOW ALOFT TO START THE PERIOD. WEDNESDAY NIGHT AND
THURSDAY A TROUGH OF LOW PRESSURE WILL LIFT NORTH OVER THE PENINSULA
QUICKLY MODERATING TEMPS AND MOISTURE...WITH A CHANCE OF MAINLY
SHOWERS POSSIBLE. THE TROUGH GRADUALLY SHIFTS NORTH OF THE AREA WITH
HIGH PRESSURE FROM THE ATLANTIC RIDGING BACK ACROSS THE STATE
THROUGH SATURDAY. TEMPERATURES WILL BECOME MUCH WARMER THAN NORMAL
WITH A SLIGHT CHANCE TO A CHANCE OF RAIN EACH DAY. A COLD FRONT THEN
APPROACHES THE AREA FOR SUNDAY...BUT MODELS DIVERGE QUITE A BIT WITH
THE HANDLING OF THIS FRONT AT THE END OF THE PERIOD. ECMWF KEEPS IT
WEAK AND STALLS IT ACROSS THE STATE...WITH THE GFS DEVELOPING A GULF
LOW AND LIFTING IT THROUGH THE DEEP SOUTH WITH A MUCH STRONGER AND
DEEPER UPPER TROUGH MOVING WITH IT. WARM AND MOIST CONDITIONS WILL
CONTINUE TO BE IN PLACE ACROSS THE AREA WITH EITHER SOLUTION...AND
HAVE KEPT A CHANCE OF RAIN AND ABOVE NORMAL TEMPERATURES WITH IT.
&&
.AVIATION...
MVFR TO IFR OR LESS CONDITIONS ARE IN PLACE ACROSS MOST OF THE
TERMINALS WITH PATCHY TO AREAS OF FOG/LOW CLOUDS IN PLACE THIS
MORNING AHEAD OF THE COLD FRONT. THIS FRONT WILL BE PUSHING THROUGH
THE AREA LATER THIS MORNING WITH WINDS QUICKLY INCREASING AND
BECOMING GUSTY FROM THE NW GENERALLY AFTER 15Z WITH CONDITIONS
IMPROVING TO VFR. SKIES WILL GRADUALLY CLEAR OUT LATER THIS EVENING
BEHIND THE FRONT.
&&
.MARINE...
SW WINDS ARE PICKING UP AND WILL BE SHIFTING TO NORTHWESTERLY AND
INCREASING AS THE FRONT MOVES ACROSS THE WATERS. HAVE OPTED TO START
A SMALL CRAFT ADVISORY FOR ALL WATERS AT 800 AM...ALTHOUGH SOUTHERN
WATERS MAY SEE CONDITIONS DETERIORATE A LITTLE BIT LATER IN THE
MORNING. WINDS WILL GUST TO NEAR GALE FORCE AT TIMES AS SEAS BUILD
UP TO 14 FEET. WINDS AND SEAS MAY IMPROVE SLIGHTLY LATE TONIGHT BUT
ADVISORY LEVEL CONDITIONS LIKELY CONTINUE THROUGH TUE EVENING.
&&
.FIRE WEATHER...
MUCH DRIER AIR FILTERS IN BEHIND THE COLD FRONT. TUE WILL BE THE
DRIEST DAY WITH DURATIONS OF CRITICAL RH VALUES. HOWEVER WHILE IT
WILL BE RATHER BREEZY THE ERC LEVELS DO NOT SUPPORT A RED FLAG
WARNING. MOISTURE BEGINS TO RETURN WED.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 66 36 50 33 / 30 10 10 10
FMY 72 40 55 42 / 30 10 10 10
GIF 67 31 48 34 / 30 10 10 10
SRQ 68 38 53 34 / 30 10 10 10
BKV 63 28 44 24 / 30 10 10 10
SPG 67 41 50 42 / 30 10 10 10
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...RIP CURRENT RISK FROM 8 AM EST THIS MORNING THROUGH THIS
AFTERNOON FOR COASTAL CHARLOTTE-COASTAL HILLSBOROUGH-
COASTAL LEE-COASTAL MANATEE-COASTAL SARASOTA-PINELLAS.
FREEZE WARNING FROM 1 AM TO 9 AM EST TUESDAY FOR COASTAL
HERNANDO-COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL
PASCO-DESOTO-HARDEE-HIGHLANDS-INLAND HILLSBOROUGH-
INLAND MANATEE-INLAND PASCO-POLK.
FREEZE WATCH FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY
MORNING FOR COASTAL CITRUS-COASTAL HERNANDO-COASTAL
HILLSBOROUGH-COASTAL LEVY-COASTAL MANATEE-COASTAL
PASCO-DESOTO-HARDEE-HIGHLANDS-INLAND CITRUS-INLAND
HERNANDO-INLAND HILLSBOROUGH-INLAND LEVY-INLAND
MANATEE-INLAND PASCO-POLK-SUMTER.
HIGH SURF ADVISORY FROM 8 AM THIS MORNING TO 6 PM EST THIS
EVENING FOR COASTAL CHARLOTTE-COASTAL HILLSBOROUGH-
COASTAL LEE-COASTAL MANATEE-COASTAL SARASOTA-PINELLAS.
WIND CHILL ADVISORY FROM 11 PM THIS EVENING TO 9 AM EST
TUESDAY FOR COASTAL CHARLOTTE-COASTAL CITRUS-COASTAL
HERNANDO-COASTAL HILLSBOROUGH-COASTAL LEE-COASTAL
LEVY-COASTAL MANATEE-COASTAL PASCO-COASTAL SARASOTA-
DESOTO-HARDEE-HIGHLANDS-INLAND CHARLOTTE-INLAND
CITRUS-INLAND HERNANDO-INLAND HILLSBOROUGH-INLAND LEE-
INLAND LEVY-INLAND MANATEE-INLAND PASCO-INLAND
SARASOTA-PINELLAS-POLK-SUMTER.
HARD FREEZE WARNING FROM 1 AM TO 9 AM EST TUESDAY FOR
COASTAL CITRUS-COASTAL LEVY-INLAND CITRUS-INLAND
HERNANDO-INLAND LEVY-SUMTER.
GULF WATERS...SMALL CRAFT ADVISORY FROM 8 AM THIS MORNING TO 4 AM EST
TUESDAY FOR BONITA BEACH TO ENGLEWOOD OUT 20 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-CHARLOTTE
HARBOR AND PINE ISLAND SOUND-ENGLEWOOD TO TARPON
SPRINGS OUT 20 NM-ENGLEWOOD TO TARPON SPRINGS OUT 20
TO 60 NM-TAMPA BAY WATERS-TARPON SPRINGS TO SUWANNEE
RIVER OUT 20 NM-TARPON SPRINGS TO SUWANNEE RIVER OUT
20 TO 60 NM.
&&
SHORT TERM/MARINE/FIRE WEATHER...09/RUDE
LONG TERM/AVIATION...24/COLSONHazardous weather outlook, Jan 5, 5:21 AM EST, 23 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 521 AM EST SUN JAN 5 2014 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-061030- SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY- COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO- COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA- COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS- INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE- INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS- CHARLOTTE HARBOR AND PINE ISLAND SOUND- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 NM- BONITA BEACH TO ENGLEWOOD OUT 20 NM- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM- BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM- 521 AM EST SUN JAN 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ...EXCESSIVE COLD IMPACT... ARCTIC AIR WILL BE MOVING INTO THE AREA BEHIND A STRONG COLD FRONT MONDAY NIGHT. THIS VERY COLD AND DRY AIR WILL ALLOW FOR FREEZING TEMPERATURES FOR SEVERAL HOURS ACROSS NORTHERN AND CENTRAL COUNTIES MONDAY NIGHT AND AGAIN TUESDAY NIGHT. IN ADDITION...WINDS WILL BE MODERATE ACROSS MUCH OF THE AREA CAUSING DANGEROUS WIND CHILL VALUES MONDAY AND TUESDAY NIGHTS. THOSE WITH AGRICULTURAL INTERESTS OR OUTDOOR PLANS FOR THE EARLY PORTION OF NEXT WEEK SHOULD STAY TUNED TO THE LATEST FORECAST WITH RESPECT TO THIS NEXT POTENTIAL FREEZE AND WIND CHILL EVENT. ...RIP CURRENT/HIGH SURF IMPACT... A STRONG COLD FRONT PUSHING THROUGH THE AREA ON MONDAY WILL CAUSE HIGH SURF AND A HIGH RISK OF RIP CURRENTS AT AREA BEACHES MONDAY AND CONTINUING INTO TUESDAY. ...WIND AND SEA IMPACT... WINDS AND SEAS WILL INCREASE BEHIND A COLD FRONT AS STRONG HIGH PRESSURE BUILDS IN TO THE WATERS ON MONDAY CAUSING HAZARDOUS BOATING CONDITIONS. WINDS AND SEAS WILL REMAIN HAZARDOUS INTO WEDNESDAY MORNING AS THE PRESSURE GRADIENT REMAINS TIGHT ACROSS THE AREA. SMALL CRAFT OPERATORS SHOULD STAY ADVISED OF THE LATEST CONDITIONS WITH THIS EVENT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. COLSON
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 6, 4:49 AM EST | Small Craft Advisory | TBW | 29 hr | |
| Jan 6, 4:58 AM EST | Dense Fog Advisory | TBW | Charlotte, DeSoto, Hardee, Hernando, Highlands, Hillsborough and 5 more | 5 hr |
| Jan 6, 4:58 AM EST | Freeze Watch | TBW | Citrus, DeSoto, Hardee, Hernando, Highlands, Hillsborough and 5 more | 24 hr |
| Jan 6, 4:58 AM EST | Freeze Warning | TBW | DeSoto, Hardee, Hernando, Highlands, Hillsborough, Manatee and 2 more | 28 hr |
| Jan 6, 4:58 AM EST | Hard Freeze Warning | TBW | Citrus, Hernando, Levy, Sumter | 28 hr |
| Jan 6, 5:23 AM EST | Rip Current Statement | TBW | Charlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota | 38 hr |
| Jan 6, 5:23 AM EST | High Surf Advisory | TBW | Charlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota | 38 hr |
| Jan 6, 1:19 PM EST | Gale Warning | TBW | 9 hr | |
| Jan 6, 1:19 PM EST | Small Craft Advisory | TBW | 27 hr | |
| Jan 6, 3:12 PM EST | Hard Freeze Watch | TBW | Citrus, Hernando, Levy | 14 hr |
Nearby
Wind Chill Advisories in Florida, 2014Every wind chill advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.